This question is about tapering off suboxone?
- 15 Sep 2009 by jr385
- 15 Sep 2009
I read what someone wrote about reducing your dose by 25% every 4 days and i have a couple questions.
1. Is 25% the most you would recommend reducing your dose by?
2. Say i only reduced it by 15% every 4 days, would that make it easier?
3. Would taking more time between lowering doses make it easier? for example waiting 8 days instead of 4 to lower the dose.. or is 4 days the right amount of time for a reason?
thanks a lot
I can't answer all of the questions but, I have some info on question #3. I am pretty sure the post you saw regarding the tapering was for a quick taper off. My counselor has worked with alot of people on suboxone and she said when tapering, stay on the lower dose for a month. The reason is that your brain's part that sends the signal has to figure out that it is needed again before it comes "online," again and starts to send the natural signal to the receptor sites to send the body's own opiate out. Apparently suboxone has a really long half life and some have said that they don't start withdrawal or feeling the taper until between 5 and 7days out. I am pretty sure that you can just lower the dose by 15% percent as well. I sure hope that when you begin this process you will let us know how you are doing. Some people are getting on suboxone and simply using it to detox without withdrawal so they use the quick taper method. I try to read all posts on suboxone and have learned alot. I guess you could try the 8 days before you retaper and you should be able to tell if it is easier or more difficult. If you join the suboxone group, you should be able to read all the posts and see what info you can glean from it. I am praying for it to be easy for you and all of us on suboxone. Best of Luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Feb 2010 • 1 answer
Posted 13 Oct 2010 • 2 answers
Posted 21 Apr 2011 • 2 answers
Posted 8 May 2012 • 2 answers
Posted 24 Feb 2014 • 4 answers